When will i know if topamax are working or not?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DanielleC
Regular Member


Date Joined Sep 2012
Total Posts : 28
   Posted 6/26/2014 1:53 PM (GMT -7)   
Ive been upping my dose from 25mg a day to the maximum of my prescription which is 100mg a day. This is my 3rd day at 100mg.

When will my daily headache/migraines stop? Does it take a while to start to work once the max dose is reached? (The migraine specialist at my clinic only gives up to 100mg topamax)


Today ive also started on citalopram due to suicidal thoughts as i cant cope with these daily headaches any longers!!!

DanielleC
Regular Member


Date Joined Sep 2012
Total Posts : 28
   Posted 6/27/2014 9:53 AM (GMT -7)   
Please can someone reply. Please.

JungRulz
Regular Member


Date Joined Jan 2014
Total Posts : 394
   Posted 6/29/2014 12:45 AM (GMT -7)   
Hi DanielleC,

The forums I visit have slowed down with the warmer weather, I suspect that people spend more time outside.

Different medications or combinations of medications may need to be explored, don't give-up hope. I had pain in my arm for weeks, I took ibuprofen for it, no relief. I finally went to the doctor, he prescribed Ketoprofen, which is chemically related to ibuprofen. I left the office feeling despair, how could it possibly work. But the next day, the pain was gone. That's part of the reason that so many drugs are available, people respond to different drugs in different ways, what works for one may not work for another. But they will be able to reduce or eliminate your migraines.

You may find this hard to believe, but in some cases, placebos have helped people, these are sugar pills that the patient is told are real medicine. It works by helping the patient's mind to eliminate the problem. You need to believe that medicine will work, to be patient and positive that a solution is near (because it is), you need to help your body help itself. I can't help but wonder if your despair is helping to trigger your migraines, not to be the sole cause.

I am plagued by an, at times, erratic heart rate, I've suffered ocular (visual) migraines a few times a week for years, I have seizures, bad knees, a tic, I had cancer of the thyroid, and I've lost the vision totally in one eye, briefly, twice now. I've been where you are, the desperation that is, over and over. But I'm still here now, don't let your migraines define who you are.

grogers70426
New Member


Date Joined Jul 2014
Total Posts : 1
   Posted 7/1/2014 10:24 AM (GMT -7)   
I was on topamax 10 yrs ago as a preventive, but it lowered my blood pressure to dangerous levels. Most days it was 80/50. The dr took me off of it during a visit when bp was 90/60 and heart rate was 115. Still to this date I haven't found a preventive. But my migraines come in cycles up to a year at a time. But then I won't have them for 6 months.

Goldensundrop
Regular Member


Date Joined Jun 2010
Total Posts : 23
   Posted 7/1/2014 10:47 AM (GMT -7)   
Topamax didn't agree with me and after 5 - 6 months I discontinued use. I had never felt so sluggish in my life, and my fingers and face tingled all the time. On the other hand, there are folks who swear by it. Give it time though, just like any medication you try.

And I do recommend seeing a neurologist if you haven't already. And drinking 3 - 4 quarts of water daily. And walking. Even if it was down the block and back... I would feel so much better, and still do, when I walked a little. It's amazing how it gets your machine working after sitting idle.

Good luck. I hope you find relief soon.

K9barbi
New Member


Date Joined Jun 2014
Total Posts : 1
   Posted 7/1/2014 7:51 PM (GMT -7)   
Hi DanielleC,

I have been taking topamax for close to 10 yrs 200 mg a day it does take some time to get into your system to know if it's going to help, give it some time. I do still have migraines but they are nothing like they are without the topamax, I know this because I've backed myself off of it twice in the last 10 yrs after being off of it for awhile they come back just like they were before and I am completely dysfunctional. The topamax doesn't get rid of my migraines it makes them tolerable.

Wishing you we'll, I hope you get some relief soon

DanielleC
Regular Member


Date Joined Sep 2012
Total Posts : 28
   Posted 7/2/2014 8:13 AM (GMT -7)   
Thank you for the replies. Im on day 10 of taking 100mg daily and most days felt better. I just hope this continues to get better. My migraines have caused severe anxiety and depression to which ive just started on citalopram for and im now waiting for that to kick in! I need my life back!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, February 23, 2018 11:34 PM (GMT -7)
There are a total of 2,932,684 posts in 321,767 threads.
View Active Threads


Who's Online
This forum has 160457 registered members. Please welcome our newest member, Symmbowl.
312 Guest(s), 1 Registered Member(s) are currently online.  Details
MDNative